Texas, 2008Hail and Damaging Winds in Texas, June 21, 2008
June 21, 2008 · NWS EWX · 4 events in 2 counties and zones
A warm and humid atmosphere combined with a weakening upper ridge to allow scattered thunderstorms to form.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid atmosphere combined with a weakening upper ridge to allow scattered thunderstorms to form.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 21, 11:30 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 21, 11:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 PM CDT SAT JUN 21 2008
.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS.
SCATTERED MID AND HIGH LEVEL CLOUDS ARE ACROSS THE REGION THIS
AFTERNOON. THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS
TO DEVELOP THIS AFTERNOON ACROSS SOUTH CENTRAL TEXAS...THUS HAVE
INCLUDED VCTS/CB IN THE TAF FORECAST BEGINNING AT 20-21Z.
&&
.PREV DISCUSSION... /ISSUED 1103 AM CDT SAT JUN 21 2008/
UPDATE...
LATE MORNING TEMPERATURES RUNNING A CATEGORY WARMER THAN GRIDS
SHOWED, SO HAVE RAISED AFTERNOON TEMPERATURES ACCORDINGLY.
OTHERWISE, ONGOING SOUTH CENTRAL TEXAS FORECASTS ON TRACK WITH
ONLY MINOR ADJUSTMENTS TO THE REMAINDER OF THE SENSIBLE WEATHER
GRID TRENDS FOR THIS AFTERNOON.
PREV DISCUSSION... /ISSUED 649 AM CDT SAT JUN 21 2008/
AVIATION...
VFR THIS MORNING WITH SCT CLOUDS ABOVE 10 THSD FT BECOMING
5 THSD TO 10 THSD SCT WITH INCREASING CLOUDINESS ABOVE 10
THSD FT AFTER 18Z. WDLY SCT SHRA AND TSRA ARE EXPECTED TO
FORM IN THE AFTERNOON THROUGH THE EVENING...WITH CIGS AROUND
3 THSD TO 5 THSD BKN TO OVC. SOME OF THE TSRA COULD POTENTIALLY
BRING BRIEF WIND GUSTS OF 25 TO 35 KNOTS. AFTER 06Z TONIGHT...
8 THSD SCT WITH SCT TO BKN CLOUDS ABOVE 10 THSD FT...AND
LIGHT EAST TO NORTHEAST WINDS ARE EXPECTED.
PREV DISCUSSION... /ISSUED 434 AM CDT SAT JUN 21 2008/
DISCUSSION...
NW FLOW PATTERN ALOFT WILL BRING ANOTHER CHANCE OF RAIN FOR MUCH
OF THE AREA TODAY INTO SUNDAY MORNING AIDED BY A SURFACE RIDGE
SPILLING IN FROM NORTH TX. A WEAK FRONTAL FEATURE IN THE DFW AREA
IS ALREADY GENERATING A FEW THUNDERSTORMS, BUT SATELLITE WV
IMAGERY AND RADAR DERIVED WINDS INDICATE A POCKET OF DRY AIR OVER
CENTRAL TX SOUTH OF THIS FEATURE. MODEL TRENDS WERE SLIGHTLY MORE
AGRESSIVE OVER THE PAST COUPLE RUNS INDICATING THIS DRIER AIR MAY
AFFECT THE RAIN CHANCES TODAY. THUS AM EXPECTING MOST FOLKS TO SEE
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING, BUT WILL STAY CLOSE TO THE CONSERVATE POPS. THE
DRIER AIR COULD ALSO SUPPORT STRONG WINDS FROM THE STORMS, BUT
MOST CONVECTION IS EXPECTED LATE IN THE EVENING INTO THE OVERNIGHT
HOURS.
A HOT AND DRY PATTERN IS EXPECTED TO RESUME FROM THE SETTLING
SURFACE RIDGE BY SUNDAY AFTERNOON AND A MID LEVEL RIDGE IS
EXPECTED TO HOLD OFF ADDITIONAL NW FLOW ACTIVITY MONDAY. BY
TUESDAY, A WEAK SHEAR AXIS IS EXPECTED TO DEVELOP WHICH COULD
BRING A MORE PROMISING RAIN EVENT HOWEVER, THE FEATURE IS POORLY
AGREED UPON BY MODELS, AND THE QPF FROM MODELS CONTINUES TO SHOW
LOW AMOUNTS. THIS FEATURE MAY BE COMPLICATED BY THE DEVELOPMENT OF
A TROPICAL WAVE OVER THE WESTERN GULF AS DEPICTED BY THE 00Z
NAM/18Z DGEX. THUS WILL AGAIN STAY CONSERVATIVE WITH POPS. THE
WEAKENED RIDGE ALOFT WILL MAKE FOR A VAGUE FORECAST IN THE
EXTENDED WITH CONTINUED HOT DAYS AND SLIGHT CHANCE DIURNAL POPS
MAINLY OVER THE COASTAL PRAIRIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 97 71 97 71 95 / 20 30 10 - -
AUSTIN BERGSTROM INTL AIRPORT 96 68 96 67 96 / 20 30 10 - -
DEL RIO INTL AIRPORT 100 75 98 74 99 / 10 20 20 - -
SAN ANTONIO INTL AIRPORT 97 73 96 72 95 / 10 30 20 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/03
Hazardous weather outlook, Jun 21, 5:20 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 AM CDT SAT JUN 21 2008
TXZ171>173-183>194-202>209-217>225-228-221100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
620 AM CDT SAT JUN 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
BRIEF STRONG WIND GUSTS ARE POSSIBLE FROM WIDELY SCATTERED
AFTERNOON TO EVENING THUNDERSTORMS. NO HAZARDOUS WEATHER
IS EXPECTED LATE TONIGHT OR TOWARD THE EARLY MORNING ON
SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED AFTERNOON TO EARLY EVENING SHOWERS OR THUNDERSTORMS
ARE POSSIBLE OVER THE EAST PART OF SOUTH CENTRAL TEXAS ON
TUESDAY AND WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Travis
- When
- June 21, 1:00 PM CST
- Where
- Travis County, 1.68 mi E of Vinson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.216, -97.752
Power lines and power poles were reported down in portions of South Austin near the Interstate 35 and Highway 71 interchange.
Hail, Travis
- When
- June 21, 3:55 PM CST
- Where
- Travis County, 1.19 mi E of Sprinkle
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 30.350, -97.610
Hail fell for nearly 20 minutes. Fences were also reported down in the neighborhood.
Hail, Travis
- When
- June 21, 4:10 PM CST
- Where
- Travis County, 2.16 mi NNW of Manor
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.360, -97.560
Public reported nickel size hail at the Shadowglen golf course.
Thunderstorm Wind, Medina
- When
- June 21, 4:42 PM CST
- Where
- Medina County, 0.92 mi NW of Hondo
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.360, -99.160
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 21, 20082 deaths · 1 event
- Wildfire in California, June 21 to 30, 200824 injured · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 21, 20081 death · 3 injured · 50 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 21, 2008$358,000 · 1.75 in hail · 48 events
- Hail and Damaging Wind in Nebraska, June 21, 2008$1.6 million · 1.75 in hail · 8 events
- Damaging Winds in Pennsylvania, June 21, 2008$275,000 · 50 kt wind · 6 events
- Tornadoes and Hail in Texas, June 21, 2008$155,000 · EF0 · 13 events
- Flash Flood and Hail in Michigan, June 21, 2008$105,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in Georgia, June 21, 2008$89,000 · 50 kt wind · 6 events
- Hail in North Carolina, June 21, 2008$100,000 · 1 in hail · 2 events
- Tornado and Flash Flood in South Carolina, June 21, 20081 injured · $25,000 · EF0 · 23 events
- Damaging Wind in Arizona, June 21, 2008$50,000 · 51 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96272, 96268, 96270, 96271.